Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Sioux Falls, SD

July 9, 2011Lake County, McCook County, Miner County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2011, 11:58 PM CDT for Lake County, McCook County, Miner County, South Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2011, 11:58 PM CDT (04:58 UTC)
Expired
Jul 10, 2011, 12:45 AM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
58.0 mph

Counties Lake County, SD, McCook County, SD, Miner County, SD

The radar

The Sioux Falls radar (KFSD), 67 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 12:15 AM CDTTSTM WND DMGEse Canova, SDMEDIUM TO LARGE BRANCHES DOWN. HAIL OF UNKNOWN SIZE BUT NO HAIL DAMAGE NOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS53 KFSD 100458
SVRFSD
SDC079-087-097-100545-
/O.NEW.KFSD.SV.W.0156.110710T0458Z-110710T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
  SOUTHEASTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 1245 AM CDT

* AT 1158 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR CANOVA...OR 24 MILES EAST
  OF MITCHELL...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANOVA AROUND 1205 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4404 9722 4375 9717 4379 9761 4385 9761
      4385 9767 4391 9769
TIME...MOT...LOC 0458Z 263DEG 18KT 4386 9755
WIND...HAIL <58MPH 1.25IN

$$

LAFLIN
3 follow-up statements
695 
WWUS53 KFSD 100517
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT SUN JUL 10 2011

SDC079-087-097-100545-
/O.CON.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/
MINER SD-MCCOOK SD-LAKE SD-
1217 AM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAKE...NORTHERN MCCOOK AND SOUTHEASTERN MINER COUNTIES UNTIL 1245 AM
CDT...

AT 1217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CANOVA...OR 19 MILES SOUTHWEST OF
MADISON...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINFRED AROUND 1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4396 9752 4404 9722 4375 9717 4378 9755
TIME...MOT...LOC 0517Z 263DEG 18KT 4387 9742
WIND...HAIL <58MPH 1.25IN

$$

LAFLIN
959 
WWUS53 KFSD 100533
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT SUN JUL 10 2011

SDC079-087-097-100545-
/O.CON.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/
MINER SD-MCCOOK SD-LAKE SD-
1233 AM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAKE...NORTH CENTRAL MCCOOK AND SOUTHEASTERN MINER COUNTIES UNTIL
1245 AM CDT...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES WEST OF ORLAND...OR 14 MILES
SOUTHWEST OF MADISON...MOVING EAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL MCCOOK...SOUTHEASTERN MINER AND SOUTHWESTERN LAKE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4392 9746 4398 9721 4375 9717 4378 9748
TIME...MOT...LOC 0533Z 263DEG 18KT 4388 9731
WIND...HAIL <58MPH 1.25IN

$$

LAFLIN
576 
WWUS53 KFSD 100543 RRA
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1243 AM CDT SUN JUL 10 2011

SDC079-087-097-100554-
/O.EXP.KFSD.SV.W.0156.000000T0000Z-110710T0545Z/
MINER SD-MCCOOK SD-LAKE SD-
1243 AM CDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE...NORTH
CENTRAL MCCOOK AND SOUTHEASTERN MINER COUNTIES WILL EXPIRE AT 1245 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4392 9746 4398 9721 4375 9717 4378 9748
TIME...MOT...LOC 0544Z 263DEG 18KT 4389 9723

$$

LAFLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 9:10 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 9, 9:10 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CDT SAT JUL 9 2011

.DISCUSSION...
WEAKLY FORCED ENVIRONMENT ALONG WITH LESS THAN IDEAL SHEAR PROFILES
THIS EVENING HAS LEFT A STRONG CAP OVER THE FORECAST AREA WHICH IS
PROVING DIFFICULT TO OVERCOME.  ISOLATED THUNDERSTORMS RECENTLY HAVE
BEGUN FIRING IN CENTRAL SD IN THE VICINITY OF THE COLD
FRONT...HOWEVER STORMS CONTINUE TO RAPIDLY FALL APART AS THEY TRACK
EASTWARD INTO THE LESS FAVORABLE ENVIRONMENT.  EXPECT THE WEAK FRONT
TO SAG INTO OUR WESTERN BORDER WITHIN THE NEXT FEW HOURS AND STALL
OUT AS AN ILL DEFINED FEATURED. COULD STILL SEE SOME ISOLATED
THUNDERSTORMS YET THIS EVENING AND OVERNIGHT WITH CHANCES DECREASING
WEST OF I29 LATE TONIGHT. IF CONVECTION CAN INITIATE...A STRONG TO
SEVERE STORM OR TWO WITH LARGE HAIL AND DAMAGING WINDS WILL STILL BE
POSSIBLE NEAR THE FRONT. UPDATED TO KNOCK POPS DOWN TO LOW END
SCATTERED OR ISOLATED THIS EVENING AND TONIGHT.

&&

.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED THROUGH 11/00Z. LOCAL EXCEPTIONS
TO THIS WOULD BE MAINLY A BRIEF LOWERING OF CATEGORIES IN
THUNDERSTORMS WHICH ARE NOT EXPECTED TO BE NO MORE THAN ISOLATED TO
SCATTERED...AND OF COURSE WITH LOCAL WIND GUSTS ABOVE 25 KNOTS IN
AND NEAR ANY STORMS. WITH AN ABSENCE OF ACTIVE BOUNDARIES AND
PRODUCTIVE ASCENT...EXACT LOCATION OF STORM DEVELOPMENT TONIGHT AND
SUNDAY IS PROBLEMATIC. THEREFORE LEFT THE MENTION OF THUNDERSTORMS
OUT OF OUR THREE TAF SITES FOR NOW.

&&

.PREV DISCUSSION...
WITH THE LOW LEVEL WIND FIELDS GOING TO SOUTHWEST...DECREASING THE
LOW LEVEL SHEAR PER NELIGH PROFILER AND NEAR SFC CONVERGENCE...
THUNDERSTORM DEVELOPMENT HAS BECOME LESS LIKELY. GIVEN DECENT
MOISTURE AND INSTABILITY STILL EXPECT SOME THUNDERSTORMS...WITH
THE BEST CHANCE IN FAR NORTHEAST NEBRASKA...FAR SOUTHEAST SOUTH
DAKOTA AND NORTHWEST IOWA. WITH LESS SHEAR...0 TO 6 KM SHEAR IS LESS
THAN 20 KTS...ORGANIZED SEVERE STORMS ARE MUCH LESS LIKELY. SO WILL
LOWER POPS TO LESS THAN 50 PERCENT. ANY SEVERE WOULD BE PULSE TYPE
HAILERS OR VERY LOCAL STRONG WIND GUSTS. AFTER 06Z/1AM ANY STORMS
SHOULD TAIL OFF STEADILY...NAM/NAM12 AREA OF MID LEVEL LIFT AND
MOISTURE COMING IN FROM THE WEST BY THE END OF THE NIGHT DOES NOT
SEEM TO BE ON OTHER MODELS...GFS EC CANADIAN ETC...AND WILL IGNORE.
TEMPERATURES STILL ARE WARM AND EVEN WITH THE LIGHTENING OF THE WIND
FIELD WILL KEEP LOWS CLOSE TO OR A BIT ABOVE 70. PATCHY FOG
POTENTIAL AT THE END OF THE NIGHT NOT NIL BUT DOES NOT SEEM ENOUGH
TO INTRODUCE IN GRIDS FOR NOW. / WILLIAMS

THE FRONT IN CENTRAL SD THIS AFTERNOON IS EXPECTED TO REMAIN THERE
THROUGH SUNDAY. WITH LITTLE CONVECTION EXPECTED LEFT BY SUNDAY
MORNING...IT IS EXPECTED THAT THE DAY WILL BEGIN WITH SOME SUN. THIS
WILL ALLOW TEMPERATURES TO WARM QUICKLY WITH AFTERNOON HIGHS AGAIN
IN THE LOW 90S IN MOST PLACES. THERE IS ALSO A WEAK CAP IN PLACE AND
THIS WILL TRAP LOW LEVEL MOISTURE AND RESULT IN DEW POINTS IN THE
70S IN MOST AREA. WITH HEATING DESTABILIZING THE ATMOSPHERE...AND A
WEAK PV ANOMALY APPROACHING FROM COLORADO IN THE LATE
AFTERNOON...THERE IS THE POTENTIAL FOR CONVECTION TO DEVELOP. BUT
CONFIDENCE IS SOMEWHAT LOW BECAUSE THESE WAVES HAVE LOW
PREDICTABILITY. THEREFORE HAVE LOWERED POPS A LITTLE AS AM CONCERNED
WITH WEAKER UPPER LEVEL SUPPORT...THE CAP MAY HOLD INTO SUNDAY
NIGHT. IF STORMS DO DEVELOP LATE SUNDAY AFTERNOON...THE DEEP LAYER
SHEAR IS 30-40 KTS WHICH MAY ALLOW FOR MORE ORGANIZATION OF STORMS
AND EVEN A COUPLE OF SUPERCELLS WHICH MAY PRODUCE UP TO GOLF BALL
SIZE HAIL AND DAMAGING WIND GUSTS. THE 0 TO 1 KM SHEAR IS MUCH LOWER
SO ANY TORNADO THREAT WOULD BE CONFINED TO THE BOUNDARY.

FOR SUNDAY NIGHT...THE QUESTION IS HOW MUCH CONVECTION DEVELOPS NEAR
I80...WHERE THERE WILL BE LOW LEVEL CONVERGENCE...AND IF THIS WILL
RESULT IN A GRADUAL DECREASE IN CONVECTION FARTHER NORTH AS IT MOVES
TOWARD I90 AND INTO SW MN AND NW IA. THERE IS ENOUGH CHANCE THAT
SOUTHERN CONVECTION COULD BECOME DOMINANT THAT HAVE LOWERED POPS TO
50 OR LESS. OTHERWISE...THE BOUNDARY WILL GO THROUGH...SWITCHING
WINDS TO WEST AND A VERY SLOW DECREASE IN DEW POINTS...ESPECIALLY
NORTH OF I90. FOR MONDAY AND TUESDAY...THE RIGHT ENTRANCE REGION OF
THE JET STREAK WILL SET UP OVER THE AREA PROVIDING LARGE SCALE
FORCING FOR ASCENT. THE FRONT WILL BECOME STATIONARY NEAR 850 MB
THROUGH TUESDAY. THIS WILL PROVIDE A FOCUS FOR LIFT. THEREFORE HAVE
GENERALLY 30 TO 50 PERCENT CHANCE OF THUNDERSTORMS THROUGH TUESDAY
ACROSS THE AREA. INITIALLY THIS IS FOCUSED CLOSE TO THE MISSOURI
RIVER BUT AS THE 850 MB FRONT BEGINS A SLOW TREK NORTH...THIS CHANCE
WILL SPREAD NORTH OF I90 LATER MONDAY NIGHT AND TUESDAY. A BETTER
WAVE WILL APPROACH TUESDAY NIGHT AND THIS LOOKS LIKE THE BEST CHANCE
OF WIDESPREAD CONVECTION IN THE SHORT-TERM. FOR NOW HAVE FOCUSED ON
THE INTERSTATE 90 CORRIDOR FOR THE BEST CHANCE ON TUESDAY NIGHT.
SEVERE WEATHER BOTH DAYS APPEARS UNLIKELY AS LAPSE RATES ARE LESS
THAN 7 C/KM WHICH RESULTS IN VERY LIMITED CAPE. INSTEAD...HEAVY RAIN
IS MORE LIKELY. IN THE GRIDS HAVE GENERALLY GONE WITH LESS THAN 0.5"
OF RAINFALL OVER ANY 6 HOUR PERIOD GIVEN UNCERTAINTY ON EXACT
LOCATION BUT THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN
BETWEEN TUESDAY AND WEDNESDAY OVER PORTIONS OF THE FORECAST AREA. AT
THIS POINT...THIS APPEARS MOST LIKELY ALONG OR SOUTH OF I90.

FOR WEDNESDAY THROUGH SATURDAY...ALL MODELS SHOW A RIDGE BUILDING
OVER THE CENTRAL US BY LATE WEEK. THERE ARE DIFFERENCES ON HOW FAST
THE RIDGE BUILDS. BUT OVERALL THEY ALL SUPPORT GRADUALLY WARMING
TEMPERATURES BOTH NEAR THE SURFACE AND AT 700 MB WITH THE SURFACE
BOUNDARY REMAINING OVER WESTERN SOUTH DAKOTA. THIS FAVORS A SCENARIO
WHERE PRECIPITATION CHANCES DECREASES AND DEW POINTS AND
TEMPERATURES INCREASE.

LOOKING AT EACH DAY...ALL MODELS AGREE THAT THERE WILL BE A UPPER
LEVEL WAVE MOVING OVER THE AREA ON WEDNESDAY WITH A SURFACE BOUNDARY
IN THE VICINITY. EXPECT THAT THERE MAY BE CONVECTION ACROSS
PORTIONS OF THE AREA WEDNESDAY MORNING WHICH MAY LIFT OUT. AT THIS
POINT...EXPECT THAT THERE WILL BE ENOUGH OF A BREAK TO GIVE SOME SUN
OVER SOUTH CENTRAL SD AND ALLOW TEMPERATURES TO WARM TO NEAR 90.
HOWEVER...IN SW MN...MORE CLOUDS EXPECTED SO KEPT HIGHS IN THE UPPER
70S TO AROUND 80. IT IS MOST LIKELY WHERE THIS GRADIENT SETS UP IS
WHERE STORMS WILL DEVELOP WEDNESDAY AFTERNOON AND THEN SPREAD
NORTHEAST WEDNESDAY NIGHT. WHILE THERE CERTAINLY COULD BE SEVERE
WEATHER INITIALLY...THIS SEEMS A LESSER THREAT AS LAPSE RATES ARE
LIKELY TO BE MARGINAL. IT IS MORE LIKELY THAT STORMS MAY GROW
UPSCALE RAPIDLY AND PRODUCE HEAVY RAINFALL. FOR NOW WILL HIGHLIGHT
THE HIGHEST POPS NORTH OF I90 WED NIGHT.

CONVECTION MAY LINGER INTO THU AS WARM ADVECTION CONTINUES ALONG AND
WEST OF I29. HOWEVER...AS THE RIDGE BUILDS IN...TEMPERATURES WILL
WARM ALOFT AND SHOULD PREVENT NEW CONVECTION FROM DEVELOPING WEST OF
I29 ON THURSDAY. WHERE CONVECTION IS POSSIBLE...TEMPERATURES WILL
LIKELY STAY IN THE 80S THURSDAY. FARTHER WEST...WITH MORE SUN...LOW
TO MID 90S EXPECTED. THE RIDGE STRENGTHENS ON FRIDAY AND SATURDAY
AND SHOULD PREVENT MOST AREAS FROM SEEING STORMS. KEPT A SLIGHT
CHANCE OF STORMS WEST OF THE JAMES RIVER EACH DAY IN CASE THAT ANY
CONVECTION THAT MAY DEVELOPS IN THE HIGH PLAINS CAN MAKE IT TO THE
MISSOURI RIVER. IF THE BOUNDARY OVER THE WESTERN PLAINS SHIFTS SOUTH
FAST ENOUGH ON SATURDAY AFTERNOON THERE COULD BE A STORMS FARTHER
EAST. WITH SO MUCH UNCERTAINTY DECIDED TO KEEP IT DRY. WHAT SEEMS
MORE CERTAIN IS THAT IT WILL BE HOT AND HUMID EACH DAY WITH HIGHS IN
THE 90S AND DEW POINTS IN THE LOW TO MID 70S./SCHUMACHER

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jul 9, 10:51 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1051 AM CDT SAT JUL 09 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1051 AM CDT SAT JUL 09 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL BECOME POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS AREAS MAINLY SOUTH OF INTERSTATE
90. THE BETTER CHANCES WILL THEN PUSH INTO NORTHWEST IOWA BY LATE
EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH WIND
GUSTS TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.

FLOODING...
RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER
NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX
CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND
NIGHT...WITH A FEW OF THESE STORMS POTENTIALLY BECOMING SEVERE.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
65 MPH AND HAIL TO THE SIZE OF GOLF BALLS. ALONG WITH THE SEVERE
THREAT WILL ALSO BE A THREAT FOR HEAVY RAINFALL BOTH TONIGHT AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 400 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:19 AM CDTSevere Thunderstorm WarningFSDMcCook26 min
Jul 10, 3:58 AM CDTFlash Flood WarningFSDLake, Minnehaha, Moody3 hr
Jul 10, 6:28 AM CDTRiver Flood WarningFSDMinnehaha, Moody29 hr
Jul 10, 6:31 AM CDTAreal Flood WarningFSDLake, Minnehaha, Moody12 hr
Jul 10, 6:45 AM CDTRiver Flood WarningFSDMinnehaha52 hr
Jul 10, 9:55 AM CDTRiver Flood WarningFSDLincoln, Minnehaha25 hr
Jul 10, 9:55 AM CDTRiver Flood WarningFSDLincoln, Union14 days
Jul 10, 9:55 AM CDTRiver Flood WarningFSDUnion13 days
Jul 10, 10:06 AM CDTRiver Flood WarningFSDMinnehaha, Moody25 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.